LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Sudden Bruises on Rifampin

 - UBBFriend: Email this page to someone!    
Author Topic: Sudden Bruises on Rifampin
Summer3
Frequent Contributor (1K+ posts)
Member # 35286

Icon 1 posted      Profile for Summer3   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've been taking Rifampin for 3 weeks and I recently noticed that I'm getting lots of small round bruises on the outer sides of my legs.

This is in an area where I have hard lumps (unexplained) under the skin. Is this normal? I know that Rifampin has bruising as a serious side effect, but is it really that serious?

I have not injured the area. So the bruises are completely unexplained.

--------------------
http://www.lymepie.blogspot.com

Posts: 1129 | From USA | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Catgirl
Frequent Contributor (5K+ posts)
Member # 31149

Icon 1 posted      Profile for Catgirl     Send New Private Message       Edit/Delete Post   Reply With Quote 
You probably should let your LLMD know. I usually had one small one appear on my stomach every now and then while on rifampin, but my doc didn't seem too concerned.

But you say you have lots of them, so I would make the call. Have you looked on drugs.com yet? Maybe there is something there that talks about it.

I am on some other stuff and noticed a bruise the other day too.

--------------------
--Keep an open mind about everything. Also, remember to visit ACTIVISM (we can change things together).

Posts: 5418 | From earth | Registered: Mar 2011  |  IP: Logged | Report this post to a Moderator
Larae30
LymeNet Contributor
Member # 35220

Icon 1 posted      Profile for Larae30     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've noticed having more bruises, too. Mostly on my legs. I have a few clusters of them.

--------------------
Treating lyme, bart and babs

Posts: 506 | From NE | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
tickle
LymeNet Contributor
Member # 36441

Icon 1 posted      Profile for tickle     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have small round bruises, too. Not on Rifampin, though. On Doxy and Flagyl.

What causes these?

Posts: 161 | From vancouver island | Registered: Feb 2012  |  IP: Logged | Report this post to a Moderator
smiles132002
LymeNet Contributor
Member # 7949

Icon 1 posted      Profile for smiles132002     Send New Private Message       Edit/Delete Post   Reply With Quote 
Bruising is caused by low iron. I started getting bruises all over my body. I had huges round ones on the back of my legs (looked like someone threw baseballs at me) and also smaller ones. They checked my iron levels and the range is like 12-15. I was at 10. It causes fatigue and brusing among other things.


I am also on Rifaphin-but I switch meds every 6-12 weeks and I have been on flagyl, mino, valtrex, zith, ketek, tindimax, all within the last year.

Check your iron-on rifamphin u should be getting blood work regularly and ur doc can just add it.

Posts: 484 | From Burlingame, Ca | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
Summer3
Frequent Contributor (1K+ posts)
Member # 35286

Icon 1 posted      Profile for Summer3   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I get liver function blood work weekly. I will ask about iron, thank you.

I think I would definitely be deficient since I don't eat red meat (only occasional poultry) and since I'm gluten free I'm not eating any iron fortified cereals anymore either.

I'm having more come up daily so I guess it's worth mentioning to my LLMD.

--------------------
http://www.lymepie.blogspot.com

Posts: 1129 | From USA | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.